Sorry hun, had some long shifts the last few days. Sounds like you survived though. Well I would definetly say you have a wonderful doctor. Sounds like she listened well to you and helped answer many questions. I do think you need a SSRI. Remember it takes a while for that to really take affect. The same is true for any beta blocker. You MAY be able to see some affects right away but you have to give your body a chance to adjust to it, and I am talking several weeks unless of course you have bad side affects. Like i said before you heart will try to compensate for the lowering of the heart rate at night, if it needs to speed up it will still be able to unless you are on a really high does which i am sure you arent. Just try to bare with the side affects intially. You will be tired, even more tired than you are now with just the xanax. You may have a lower heart rate and you may also have a lower blood pressure which may make you dizzy and maybe an upset stomach. But try to bare with it if you can to give it a good chance to work. I think the plan that your physician has is a good plan... to see if a few drugs will work and if not then go see the cardiologist. It sounds like she has talked to them and what you have is fairly simple (meaning not complex which is a good thing), so I think you are fine to just stick with her plan. In regards to the ST/SVT thing, honestly michele it really doesnt matter what it is, the fact of the matter is it is treated the same way, exactly what your doctor wants to do. So you dont really need to be concerned about what EXACTLY it is called because like i said its treated the same way. Have you had thyroid problems before?? Have you had any recent labs like electrolytes and thyroid tests?? If you havent had those recently like in last 6 months or so, i would get them tested. Also it may be worth getting your hormones checked, some abnormalities in hormone levels can make you more prone to arrhythmias. Keep me updated on how you do on the inderal, like i said it may make you feel crummy for a little while. If you have a lot of problems with it, ask for a drug called Atenolol or Metoprolol. Atenolol usually has less side affects and is a good starting drug, very commonly used as is inderal. Take care, i will be on for a couple day so post me back.